Alert archive / Pennsylvania / Flash Flood Warnings in 2005
Flash Flood Warning 15, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 30, 2005, 5:25 PM EDT for Beaver County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2005, 5:25 PM EDT (21:25 UTC)
- Expired
- Jun 30, 2005, 8:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Beaver County, PA
The radar
The Pittsburgh radar (KPBZ), 31 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.4 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 302131 FFWPBZ PAC007-010030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 525 PM EDT THU JUN 30 2005 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... BEAVER COUNTY IN PENNSYLVANIA * UNTIL 830 PM EDT * AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN IN BEAVER COUNTY. AREAS AFFECTED INCLUDE FOMBELL, THOMPSON, MCKIMM, DARLINGTON, AND WEST MAYFIELD. <<CALL TO ACTION>>EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS... STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 4085 8019 4070 8018 4076 8051 4085 8051 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:02 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 30, 3:02 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 302 PM EDT THU JUN 30 2005 .SHORT TERM (TONIGHT THROUGH FRIDAY)... LINE TSTMS ASSOCIATED WITH PERSISTANT MCS WILL MOVE ACROSS FORECAST AREA DURING LATE AFTERNOON AND EVENING WITH POSSIBLE SEVERE THUNDERSTORMS. EXPECT ACTIVITY TO DIMINISH OVERNIGHT. COLD FRONT APPROACHES AREA TOMORROW. FRONT EXPECTED TO MOVE SLOWLY ACROSS CWA TOMORROW WITH ASSOCIATED TSTMS. LEE SIDE TROF DEVELOPS EAST OF APPALACHIANS TOMORROW AND MAY TAKE SOME OF THE PUNCH OUT OF FRONT AS IT MOVES ACROSS CWA TOMORROW. TEMPS REMAIN QUITE WARM OVERNIGHT WITH LOWS IN THE UPPER 60S TO LOWER 70S. && .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)... WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN EASTERN PORTION OF FORECAST AREA FRIDAY EVENING AS COLD FRONT MOVES AWAY. HIGH PRESSURE WILL MOVE EASTWARD ACROSS UPPER OHIO VALLEY REGION SATURDAY AND SUNDAY...THEN OFF THE MID ATLANTIC COAST MONDAY. FORECAST WILL BE DRY FOR THE INDEPENDENCE DAY WEEKEND. NEXT CHANCE OF PRECIPITATION WILL BE FROM LATE TUESDAY THROUGH THURSDAY AS COLD FRONT PUSHES SLOWLY SOUTHWARD THROUGH REGION. && .AVIATION... GENERALLY VFR CONDITIONS OUTSIDE OF TSTMS. FIRST LINE OF TSTMS MOVES ACROSS REGION BY 8 PM THIS EVENING. EXPECT SECOND ROUND OF SHOWERS/THUNDERSTORMS TO MOVE INTO REGION AROUND 15Z FRIDAY AND MOVE SLOWLY ACCROSS CWA WITH BRIEF IFR CEILINGS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 30, 9:27 AM EDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 927 AM EDT THU JUN 30 2005 OHZ039>041-048>050-057>059-068-069-PAZ007-013-020-WVZ001-002-010907- BEAVER PA-BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH-COSHOCTON OH- GUERNSEY OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-LAWRENCE PA- MERCER PA-MONROE OH-MUSKINGUM OH-NOBLE OH-TUSCARAWAS OH- 927 AM EDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...AND THE PANHANDLE OF NORTHERN WEST VIRGINIA. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING IN EAST CENTRAL OHIO...AND PORTIONS OF THE NORTHERN WEST VIRGINIA PANHANDLE AND NORTHWEST PENNSYLVANIA. THE PRIMARY THREAT IS FROM DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON. THE MAIN SEVERE WEATHER THREAT FROM THE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. MDZ001-PAZ008-009-014>016-021>023-029>032-WVZ003-004-012-021>023-041- 010907- ALLEGHENY PA-ARMSTRONG PA-BUTLER PA-CLARION PA-FAYETTE PA-FOREST PA- GARRETT MD-GREENE PA-INDIANA PA-JEFFERSON PA-MARION WV-MARSHALL WV- MONONGALIA WV-OHIO WV-PRESTON WV-TUCKER WV-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 927 AM EDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA... PARTS OF NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SOME ISOLATED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO TONIGHT BUT THE STORMS ARE EXPECTED TO STAY BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON. THE MAIN SEVERE WEATHER THREAT FROM THE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 30, 4:23 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
423 PM EDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 2 S UHRICHSVILLE 40.37N 81.35W
06/30/2005 TUSCARAWAS OH LAW ENFORCEMENT
MULTIPLE TREES DOWN NEAR NEWPORT.
&&
COBLENTZSpecial weather statement, Jun 30, 4:25 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 425 PM EDT THU JUN 30 2005 WVZ012-010300- WETZEL WV- 425 PM EDT THU JUN 30 2005 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1100 PM EDT THURSDAY EVENING FOR THE FOLLOWING COUNTIES... IN WEST VIRGINIA... WETZEL
Local storm report, Jun 30, 4:38 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
438 PM EDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD PITTSBURGH 40.44N 79.98W
06/30/2005 ALLEGHENY PA LAW ENFORCEMENT
BASEMENTS FLOODED IN MT. OLIVER AND AT POINT PARK
COLLEGE. HIGH WATER ON LOCAL ROADS.
&&
COBLENTZSpecial weather statement, Jun 30, 4:55 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 455 PM EDT THU JUN 30 2005 OHZ041-050-059-069-PAZ007>009-013>015-020>022-029-031-WVZ001>004-012- 021-022-302200- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-CLARION PA-COLUMBIANA OH-FOREST PA-GREENE PA-HANCOCK WV-JEFFERSON OH-LAWRENCE PA-MARION WV-MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-OHIO WV-VENANGO PA-WASHINGTON PA-WETZEL WV- 455 PM EDT THU JUN 30 2005 ...THUNDERSTORMS UPDATE... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... COLUMBIANA...JEFFERSON...BELMONT...MONROE...VENANGO...FOREST... MERCER...CLARION...BUTLER...ARMSTRONG...LAWRENCE...BEAVER... ALLEGHENY...WASHINGTON...GREENE...HANCOCK...BROOKE...OHIO... MARSHALL...MONONGALIA...WETZEL AND MARION... AT 453 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF MAURICE K GODDARD STATE PARK TO 3 MILES NORTH OF NEW CASTLE TO HAMMONDSVILLE TO 3 MILES NORTHWEST OF POWHATAN POINT TO JACKSONBURG....MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... NEW CASTLE...PITTSBURGH...WHEELING...WASHINGTON...MORGANTOWN. THESE STORMS CAN HAVE WIND GUSTS OVER 40 MPH AND HAIL PLUS HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. SEEK SHELTER INSIDE AS THE STORMS APPROACH. TRAVELERS...BE ALERT FOR HEAVY RAIN THAT CAN CAUSE PONDING OF WATER ON ROADS AND IN DITCHES. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT THURSDAY AFTERNOON FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT THURSDAY EVENING FOR WEST VIRGINIA.
Local storm report, Jun 30, 5:08 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
508 PM EDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG NEW CASTLE 41.00N 80.35W
06/30/2005 LAWRENCE PA LAW ENFORCEMENT
NUMEROUS LARGE TREES DOWN COUNTYWIDE
0440 PM TSTM WND DMG 6 S SLIPPERY ROCK 40.98N 80.06W
06/30/2005 BUTLER PA AMATEUR RADIO
TREES AND POWER LINES DOWN
&&
COBLENTZLocal storm report, Jun 30, 5:13 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
513 PM EDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 2 W SAXONBURG 40.75N 79.85W
06/30/2005 BUTLER PA EMERGENCY MNGR
MULTIPLE TREES, LARGE LIMBS, AND A PHONE POLE DOWN AT RT.
8 AND RT. 228.
&&
COBLENTZThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:46 PM EDT | Flash Flood Warning | PBZ | Allegheny | 3 hr |
| Jun 30, 3:57 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence | 63 min |
| Jun 30, 4:01 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 59 min |
| Jun 30, 4:18 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 57 min |
| Jun 30, 4:42 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 48 min |
| Jun 30, 5:03 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 27 min |
| Jun 30, 5:12 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 63 min |
| Jun 30, 5:15 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 60 min |
| Jun 30, 5:20 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington | 55 min |
| Jun 30, 5:30 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 60 min |
| Jun 30, 6:13 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 32 min |
| Jun 30, 6:24 PM EDT | Flash Flood Warning | PBZ | Washington | 3 hr |
| Jun 30, 6:25 PM EDT | Flash Flood Warning | PBZ | Venango | 3 hr |
| Jun 30, 6:39 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 66 min |
| Jun 30, 6:50 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 40 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.